Alert archive / Mississippi / River Flood Warnings in 2015
River Flood Warning 73, NWS Jackson, MS
NWS Jackson, MS issued this river flood warning at Nov 18, 2015, 7:23 PM CST for Lawrence County, Mississippi. It took effect at Nov 19, 2015, 7:30 PM CST. It was in force for 44 hr.
The area
The outline as issued.
The facts
- Issued
- Nov 18, 2015, 7:23 PM CST (01:23 UTC)
- In effect from
- Nov 19, 2015, 7:30 PM CST
- Expired
- Nov 21, 2015, 3:00 PM CST
- In force
- 44 hr
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- Minor
County Lawrence County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 84 km from the middle of the area, began a volume at 01:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Pearl River near Monticello (MTCM6). The gauge peaked at 20.89 ft at Nov 20, 2015, 6:00 AM CST.
- Action stage
- 21 ft
- Minor stage
- 22 ft
- Moderate stage
- 25 ft
- Major stage
- 33 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02488500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
167
WGUS44 KJAN 190123
FLWJAN
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON, MS
723 PM CST WED NOV 18 2015
...The National Weather Service in Jackson has issued a Flood Warning
for the following rivers in Mississippi...
Pearl River Near Monticello affecting Lawrence County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive or walk through areas where water covers roadway! The
water may be deeper than it appears. Remember...Turn around, don't
drown!
Forecasts are based on rainfall that has occurred and that which is
forecast to occur. Routine 12 hours of forecast rainfall is used for
most sites.
Additional information is available at:
http://ahps.srh.noaa.gov/ahps2/index.php?wfo=jan
The next regularly scheduled update is expected between 8 and 10 AM.
&&
MSC077-200723-
/O.NEW.KJAN.FL.W.0073.151120T0130Z-151121T2100Z/
/MTCM6.1.ER.151120T0130Z.151120T1200Z.151121T0600Z.NO/
723 PM CST WED NOV 18 2015
The National Weather Service in Jackson has issued a
* Flood Warning for
The Pearl River near Monticello
* from Thursday evening to Saturday afternoon.
* At 6:15 PM Wednesday the stage was 17.1 feet.
* Minor flooding is forecast.
* Flood stage is 22.0 feet.
* Forecast...The river will rise above flood stage by tomorrow
evening and will continue to rise to near 22.5 feet by Friday
morning. The river will fall below flood stage by early Saturday
morning.
* Impact...At 22.0 feet...Water inundates some lowland and
agricultural land near the river.
&&
Flood Observed Forecast 7 AM Crest
Location Stg Stg Day Time Thu Fri Sat Crest Time Date
Middle Pearl River
Monticello 22 17.1 Wed 06 PM 20.5 22.5 21.7 22.5 06 AM 11/20
&&
LAT...LON 3140 9008 3155 9017 3168 9019 3169 9005
3155 9002 3140 8992
$$1 follow-up statement
236
WGUS84 KJAN 191622
FLSJAN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON, MS
1022 AM CST THU NOV 19 2015
...The Flood Warning is cancelled for the following river in Mississippi...
Pearl River Near Monticello affecting Lawrence County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive or walk through areas where water covers roadway! The
water may be deeper than it appears. Remember...Turn around, don't
drown!
Forecasts are based on rainfall that has occurred and that which is
forecast to occur. Routine 12 hours of forecast rainfall is used for
most sites. Routine 48 hours of forecast rainfall is used on Tibbee
Creek...Luxapallila Creek...Noxubee River...and the Tombigbee River.
Additional information is available at:
http://ahps.srh.noaa.gov/ahps2/index.php?wfo=jan
The next regularly scheduled update is expected tonight between 8 and
10 PM.
&&
MSC077-191652-
/O.CAN.KJAN.FL.W.0073.000000T0000Z-151121T2100Z/
/MTCM6.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1022 AM CST THU NOV 19 2015
The Flood Warning is cancelled for
The Pearl River Near Monticello.
* At 9:15 AM Thursday the stage was 20.0 feet.
* Flood stage is 22.0 feet.
* Forecast...The river will crest below flood stage at 21.1 feet
tomorrow morning.
* Impact...At 20.0 feet...Water begins to enter some lowland pasture
land in the vicinity of Monticello .
&&
Flood Observed Forecast 7 AM Crest
Location Stg Stg Day Time Fri Sat Sun Crest Time Date
Middle Pearl River
Monticello 22 20.0 Thu 09 AM 21.1 20.1 18.6 21.1 06 AM 11/20
&&
LAT...LON 3140 9008 3155 9017 3168 9019 3169 9005
3155 9002 3140 8992
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this river flood warning went out at Nov 18, 3:43 PM CST, 3 hours 40 minutes earlier.
Area forecast discussion, Nov 18, 3:43 PM CST, 3 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 343 PM CST WED NOV 18 2015 .DISCUSSION...BACK EDGE OF CLOUD SHIELD EXITING RAPIDLY EAST THIS AFTERNOON AND SHOULD BE EAST OF THE CWA BY SUNSET. BUFR AND LAPS SOUNDING DATA ARE SHOWING BOUNDARY LAYER MOISTURE HANGING ON WHERE CLOUDS HAVE YET TO CLEAR THIS AFTERNOON. WHILE MOST AREAS DO LOOK TO DRY OUT AFTER THE CLOUDS CLEAR AND THE SUN SETS...EASTERN PORTIONS LOOK TO HOLD ON TO THE BOUNDARY LAYER MOISTURE WHICH...AFTER THE CLOUDS DO CLEAR AND RADIATION BEGINS...MAY POSE A PROBLEM FOR FOG FORMATION TONIGHT. AS THE STRONG MID/UPPER SYSTEM CONTINUES TO PULL AWAY TO THE EAST...A PROGRESSIVE ZONAL FLOW PATTERN WILL SET UP OVER THE AREA THROUGH THE END OF THE PERIOD. A SUCCESSION OF SURFACE FRONTAL BOUNDARIES WILL PASS THROUGH THE REGION IN THIS PATTERN...BUT THEY SHOULD BE DRY PASSAGES AS MOISTURE RETURN IN ADVANCE OF EACH DOES NOT LOOK SUFFICIENT TO PRODUCE ANYTHING MORE THAN CLOUDS. WHILE NO DRASTIC COOL DOWNS WILL BE SEEN AFTER EACH FRONT AS MAX TEMPS REMAIN IN THE 50S AND 60S...EACH BOUNDARY DOES LOOK TO BRING SUCCESSIVELY DRIER AIR INTO THE AREA...SUPPORTING BETTER NIGHTTIME RADIATIONAL COOLING AND A LARGER DIURNAL RANGE. MINS INTIALLY WILL START OUT IN THE 40S...BUT AS THE DRIER AIR MOVES IN WILL FALL INTO THE 30S BY THE FIRST OF NEXT WEEK. THE FIRST FREEZE OF THE SEASON LOOKS LIKE A GOOD POSSIBILITY THEN./26/ && .AVIATION...VFR CONDITIONS WILL PREVAIL ACROSS THE AREA THROUGH 06Z. THEREAFTER...MVFR VSBYS IN FOG WILL BE POSSIBLE AT GTR/MEI AND HBG. THESE CONDITIONS WILL LINGER UNTIL 14Z./26/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 43 69 42 66 / 3 3 7 3 MERIDIAN 44 68 41 65 / 4 4 7 3 VICKSBURG 43 69 42 66 / 3 3 6 3 HATTIESBURG 45 70 45 68 / 6 7 7 2 NATCHEZ 46 70 45 67 / 3 3 6 3 GREENVILLE 46 66 42 63 / 9 10 7 2 GREENWOOD 44 68 40 63 / 5 6 7 2 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. &&
Hazardous weather outlook, Nov 18, 1:35 PM CST, 5 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 135 PM CST WED NOV 18 2015 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 191945- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH- SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN- LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 135 PM CST WED NOV 18 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...AND SOUTH CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT TUESDAY. 26 && ...HAZARD LEGEND... NO SHORT TERM HAZARDS EXPECTED. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN HOME PAGE... WWW.WEATHER.GOV/JAN STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE... WWW.SRH.NOAA.GOV/JAN/?N=SAFE NWS JAN TROPICAL PAGE... WWW.SRH.NOAA.GOV/JAN/?N=TROPICAL NATIONAL HURRICANE CENTER HOME PAGE... WWW.NHC.NOAA.GOV/ FIND NWS JAN ON FACEBOOK... WWW.FACEBOOK.COM/NWSJACKSONMS FOLLOW NWS JAN ON TWITTER... @NWSJACKSONMS PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
In the hours before
Local storm report, Nov 18, 1:33 PM CST, 5 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
133 PM CST WED NOV 18 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM TSTM WND DMG TALLULAH 32.41N 91.19W
11/17/2015 MADISON LA EMERGENCY MNGR
SEVERAL POWER LINES DOWN IN TALLULAH
1200 AM FLASH FLOOD TALLULAH 32.41N 91.19W
11/18/2015 MADISON LA EMERGENCY MNGR
A FAMILY WAS DISPLACED AFTER WATER GOT INTO THEIR HOME ON
ELTON ROAD.
&&Local storm report, Nov 18, 1:47 PM CST, 5 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
147 PM CST WED NOV 18 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0225 AM NON-TSTM WND DMG 3 NE DECATUR 32.47N 89.07W
11/18/2015 NEWTON MS 911 CALL CENTER
TREE ACROSS LITTLE ROCK-DECATUR ROAD BETWEEN BILL ADDY
AND BEELINE
1025 AM NON-TSTM WND DMG 1 SE HICKORY 32.31N 89.01W
11/18/2015 NEWTON MS 911 CALL CENTER
TREE DOWN ACROSS HICKORY-FELLOWSHIP ROAD.
&&Local storm report, Nov 18, 2:21 PM CST, 5 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
221 PM CST WED NOV 18 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0933 PM TORNADO 2 SE EDWARDS 32.31N 90.58W
11/17/2015 F1 HINDS MS NWS STORM SURVEY
THIS BRIEF TORNADO TOUCHED DOWN JUST SOUTH OF MS HIGHWAY
467 SOUTHEAST OF EDWARDS NEAR CAL-MAINE FOODS. SEVERAL
HARDWOOD TREES WERE UPROOTED AND SOFTWOOD TREES WERE
SNAPPED AND UPROOTED. THE TORNADO ENDED IN A FIELD
NORTHOF HIGHWAY 467 NEAR MILITARY RD. PATH LENGTH...1.91
MILES. MAXIMUM PATH WIDTH...50 YARDS. EF1 WITH 100 MPH
PEAK WIND.
1140 PM TORNADO 5 WNW MORTON 32.38N 89.74W
11/17/2015 F1 RANKIN MS NWS STORM SURVEY
THE TORNADO PRODUCED PRIMARILY TREE DAMAGE ALONG ITS 8.7
MILE TRACK...HOWEVER...A MOBILE HOME AND A CHICKEN HOUSE
WERE DESTROYED. MINOR ROOF DAMAGE WAS ALSO DONE TO A
HOME. PATH LENGTH...8.7 MILES. MAXIMUM PATH WIDTH...500
YARDS. EF1 WITH 109 MPH PEAK WIND.
&&
GRGLocal storm report, Nov 18, 3:23 PM CST, 4 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
323 PM CST WED NOV 18 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1240 AM TSTM WND DMG 2 E PRENTISS 31.60N 89.84W
11/18/2015 JEFFERSON DAVIS MS EMERGENCY MNGR
SEVERAL TREES DOWN ACROSS EASTERN PART OF COUNTY. TREES
BLOCKING ROADS INCLUDE GRANBY RD...HWY 13 S NEAR
PRENTISS...SMITH-JONES RD AND MACK CEMETARY RD.
&&
AWThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 18, 8:25 PM CST | Dense Fog Advisory | JAN | Choctaw, Clarke, Clay, Covington, Forrest, Jasper and 16 more | 13 hr |
| Nov 19, 10:20 AM CST | River Flood Warning | JAN | Hinds, Warren | 53 hr |
Nearby
River Flood Warnings in Mississippi, 2015Every river flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.